Open Access Open Access  Restricted Access Subscription Access

Pencils and nets on curves arising from rank $1$ sheaves on K3 surfaces

Nils Henry Rasmussen

Abstract


Let $S$ be a K3 surface, $C$ a smooth curve on $S$ with $\mathcal{O} _S(C)$ ample, and $A$ a base-point free $g^2_d$ on $C$ of small degree. We use Lazarsfeld-Mukai bundles to prove that $A$ is cut out by the global sections of a rank $1$ torsion-free sheaf $\mathcal{G} $ on $S$. Furthermore, we show that $c_1(\mathcal{G} )$ with one exception is adapted to $\mathcal{O} _S(C)$ and satisfies $\operatorname{Cliff} (c_1(\mathcal{G} )_{|C})\leq \operatorname{Cliff} (A)$, thereby confirming a conjecture posed by Donagi and Morrison. We also show that the same methods can be used to give a simple proof of the conjecture in the $g^1_d$ case.

In the final section, we give an example of the mentioned exception where $h^0(C,c_1(\mathcal{G} )_{|C})$ is dependent on the curve $C$ in its linear system, thereby failing to be adapted to $\mathcal{O} _S(C)$.


Full Text:

PDF

References


Aprodu, M. and Farkas, G., Green's conjecture for curves on arbitrary $K3$ surfaces, Compos. Math. 147 (2011), no. 3, 839–851. https://doi.org/10.1112/S0010437X10005099

Barth, W. P., Hulek, K., Peters, C. A. M., and Van de Ven, A., Compact complex surfaces, second ed., Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge., vol. 4, Springer-Verlag, Berlin, 2004. https://doi.org/10.1007/978-3-642-57739-0

Ciliberto, C. and Pareschi, G., Pencils of minimal degree on curves on a $K3$ surface, J. Reine Angew. Math. 460 (1995), 15–36.

Donagi, R. and Morrison, D. R., Linear systems on $K3$-sections, J. Differential Geom. 29 (1989), no. 1, 49–64.

Friedman, R., Algebraic surfaces and holomorphic vector bundles, Universitext, Springer-Verlag, New York, 1998. https://doi.org/10.1007/978-1-4612-1688-9

Green, M. and Lazarsfeld, R., Special divisors on curves on a $K3$ surface, Invent. Math. 89 (1987), no. 2, 357–370. https://doi.org/10.1007/BF01389083

Huybrechts, D. and Lehn, M., The geometry of moduli spaces of sheaves, second ed., Cambridge Mathematical Library, Cambridge University Press, Cambridge, 2010. https://doi.org/10.1017/CBO9780511711985

Knutsen, A. L., On two conjectures for curves on $K3$ surfaces, Internat. J. Math. 20 (2009), no. 12, 1547–1560. https://doi.org/10.1142/S0129167X09005881

Knutsen, A. L. and Lopez, A. F., A sharp vanishing theorem for line bundles on $K3$ or Enriques surfaces, Proc. Amer. Math. Soc. 135 (2007), no. 11, 3495–3498. https://doi.org/10.1090/S0002-9939-07-08968-X

Lazarsfeld, R., Brill-Noether-Petri without degenerations, J. Differential Geom. 23 (1986), no. 3, 299–307.

Lelli-Chiesa, M., Stability of rank-$3$ Lazarsfeld-Mukai bundles on $K3$ surfaces, Proc. Lond. Math. Soc. (3) 107 (2013), no. 2, 451–479. https://doi.org/10.1112/plms/pds087

Lelli-Chiesa, M., Generalized Lazarsfeld-Mukai bundles and a conjecture of Donagi and Morrison, Adv. Math. 268 (2015), 529–563. https://doi.org/10.1016/j.aim.2014.08.011

Tyurin, A. N., Cycles, curves and vector bundles on an algebraic surface, Duke Math. J. 54 (1987), no. 1, 1–26. https://doi.org/10.1215/S0012-7094-87-05402-0




DOI: http://dx.doi.org/10.7146/math.scand.a-97308

Refbacks

  • There are currently no refbacks.
This website uses cookies to allow us to see how the site is used. The cookies cannot identify you or any content at your own computer.
OK


ISSN 0025-5521 (print) ISSN 1903-1807 (online)

Hosted by the Royal Danish Library